MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BALL HEX SCREWDRIVER 8MM FOR TI FEMORAL NAILS; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BALL HEX SCREWDRIVER 8MM FOR TI FEMORAL NAILS; SCREWDRIVERS
Catalog Number 357.515
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.The investigation could not be completed; no conclusion could be drawn.As no product was received.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported on (b)(6) 2018, the ball hex screwdriver split down from the handle during sterile processing.The handle had been repaired by the customer¿s shop department with a non synthes handle.There was no patient involvement.This complaint involves one (1) device.This report is 1 of 1 of for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the ball hex screwdriver 8 mm for ti femoral nails (part number 357.515, lot number unknown) was received at us customer quality.Upon visual inspection, the shaft was identified as subcomponent of ball hex screwdriver 8 mm for ti femoral nails (part number 357.515).The original synthes wooden handle and the dowel pin was not returned.It also appears that the customer had welded the shaft onto a non-synthes handle.There remaining of the shaft showed surface wear, consistent with device use.The visual inspection of the device revealed that the device components, handle and the dowel pin are missing and were not returned for investigation.The complaint condition is confirmed.Document/specification review: the relevant drawing(s) was reviewed; a dhr review could not be performed as the lot numbers is unknown.Dimensional inspection: dimensional analysis was completed on the shaft component of screwdriver.The diameter of the shaft measured and is within specification based on relevant drawing.The diameter of the ball hex measured and is within specification based on relevant drawing.All dimensional inspections completed with calipers.The length of the shaft (outside of the non-synthes handle) could not be performed accurately as the device has been altered.Dimensional analysis was not performed on the non-synthes handle.Conclusion: based on visual inspection, it can be confirmed that the original handle and dowel pin are no longer present and that the device has been modified.Further investigation cannot be completed as the original device has been modified.No design or manufacturing defect or deficiency was observed during the investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.

Brand Name
BALL HEX SCREWDRIVER 8MM FOR TI FEMORAL NAILS
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7974738
Report Number2939274-2018-54432
Device Sequence Number1254943
Product Code HXX
UDI-Device Identifier10886982196514
UDI-Public(01)10886982196514
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer10/18/2018
11/28/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date10/18/2018
11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1